Alert archive / Iowa / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 115, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 1998, 9:55 AM CDT for Clay County, Iowa. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 1998, 9:55 AM CDT (14:55 UTC)
- Expired
- Jun 26, 1998, 10:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Clay County, IA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:15 AM CDT | Hail 1.75 | Dickens, IA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -464 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 261455 RRA SVRFSD IAC041-261530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 955 AM CDT FRI JUN 26 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHWESTERN IOWA * UNTIL 1030 AM CDT * AT 953 AM CDT... NATIONAL WEATHER SERVICE SPOTTERS REPORTED DIME TO QUARTER SIZE HAIL 5 MILES SOUTHWEST OF SPENCER. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DICKENS AROUND 1000 AM CDT LANGDON AROUND 1000 AM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. HAMEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:52 PM CDT, 13 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 8:52 PM CDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 852 PM CDT THU JUN 25 1998 CLEAR SKIES OVER THE CWA WITH SOME CONVECTIVE ACTIVITY APPROACHING WRN SD. BLOW OFF FROM THESE STORMS COULD SPREAD A FEW CLOUDS OVER CWA BY MORNING ..SO WILL LEAVE BECOMING PARTLY CLOUDY WORDING. DEW PTS ARE A BIT LOWER IN THE BIG SIOUX RVR VALLEY THAN SURROUNDING AREA (UPR 50S TO LOW 60S VS MID TO UPR 60S) BUT SHOULD MOISTEN UP A BIT AFTER SUNSET. CURRENT FORECAST ON TRACK WITH NO CHANGES EXPECTED. .FSD...NONE REM
In the hours before
Local storm report, Jun 26, 8:54 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORTS FROM JUNE 24
NATIONAL WEATHER SERVICE SIOUX FALLS SOUTH DAKOTA
854 AM CDT FRI JUN 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM FULDA MN WIND DAMAGE
06/24/98 MURRAY TREES DOWN
1145 PM RUSHMORE MN WIND DAMAGE
06/24/98 NOBLES
1147 PM READING < MN WIND DAMAGE
06/24/98 NOBLES 2 LARGE TREES UPROOTED
HAMENLocal storm report, Jun 26, 8:54 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORTS FROM JUNE 24
NATIONAL WEATHER SERVICE SIOUX FALLS SOUTH DAKOTA
854 AM CDT FRI JUN 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM FULDA MN WIND DAMAGE
06/24/98 MURRAY TREES DOWN
1145 PM RUSHMORE MN WIND DAMAGE
06/24/98 NOBLES
1147 PM READING < MN WIND DAMAGE
06/24/98 NOBLES 2 LARGE TREES UPROOTED
HAMENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:30 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson | 30 min |
| Jun 26, 10:46 AM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.